Announcement

Collapse
No announcement yet.

After SCI??

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • After SCI??

    Ever sinse my SCI December, 2008. Ive been getting ittchy everytime I excersise, wich stops me from getting an excersise or going outside. Has anyone else had that affect? Or recomend to see a "dermatologist"? I am a T4 complete paraplegic.

  • #2
    Do you take supplements? Sometimes you have to watch and can get a reaction. I get the itchy and burning if I take Niacin. I wish you well.

    Comment


    • #3
      are you using duragesic? (fentanyl) this happens to me when a new patch kicks in. is there any rash?

      Comment


      • #4
        That happened to me a lot the first couple of years after my injury. I didn't know what it was and never figured it out. After a while, it went away. I didn't stop exercising or going outside, though. I'm T4/5.
        Originally posted by addis8 View Post
        Ever sinse my SCI December, 2008. Ive been getting ittchy everytime I excersise, wich stops me from getting an excersise or going outside. Has anyone else had that affect? Or recomend to see a "dermatologist"? I am a T4 complete paraplegic.
        Please donate a dollar a day at http://justadollarplease.org.
        Copy and paste this message to the bottom of your signature.

        Thanks!

        Comment


        • #5
          Originally posted by JoeMonte View Post
          Do you take supplements? Sometimes you have to watch and can get a reaction. I get the itchy and burning if I take Niacin. I wish you well.
          No i dont, just my medications.

          Comment


          • #6
            No i dont. Im alergic to it.

            Comment


            • #7
              Originally posted by rdf View Post
              That happened to me a lot the first couple of years after my injury. I didn't know what it was and never figured it out. After a while, it went away. I didn't stop exercising or going outside, though. I'm T4/5.
              Its so hard not to itch thought amd makes me not want to stop working out.

              Comment


              • #8
                This can be a form of neuropathic pain. If your skin looks OK (no rash, etc.) you might want to discuss trying some of the meds used for this (like Neurontin or Lyrica) with your SCI physician.

                (KLD)
                The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                Comment


                • #9
                  I had tingling down my limbs but it wasn't on the skin. My legs would "buzz" like crazy for a while when I pushed myself to jog. This eventually went away on its own and I just powered through working out and doing stuffs. This sounds like it's more of a skin sensation though. Keep up the hard work ... no giving up.

                  - K
                  C5 Burst Fracture - Motorcycle - June 21st, 2009 - Father's Day.
                  http://sci.rutgers.edu/forum/showthread.php?t=124135

                  Comment


                  • #10
                    My son perceives his nerve pain as an itch. He gets in the same area of his lower leg -- sometimes worse than others. He uses a lidocain patch when it gets bad.

                    Is the itchy area in the same spot/region?
                    Ugh, I've been kissed by a dog!
                    Get some hot water, get some iodine ...
                    -- Lucy VanPelt

                    Comment


                    • #11
                      Originally posted by PeanutsLucy View Post
                      My son perceives his nerve pain as an itch. He gets in the same area of his lower leg -- sometimes worse than others. He uses a lidocain patch when it gets bad.

                      Is the itchy area in the same spot/region?
                      Yes my arm, chest, stomach

                      Comment


                      • #12
                        Sounds like nerve pain to me.

                        My son uses the lidocain patches when it's really bad. Other times he takes an advil. He's also learned to focus his mind on other things and not the itchy area. The itch for him is near constant. He's able to focus on other things and ignore it as best he can. Exercise or leg stimulation makes it worse. He views it as a good kind of pain. Then reaches for the patch when it's too much.

                        Good luck.
                        Ugh, I've been kissed by a dog!
                        Get some hot water, get some iodine ...
                        -- Lucy VanPelt

                        Comment


                        • #13
                          Originally posted by addis8 View Post
                          Yes my arm, chest, stomach
                          So if you get in in your arms and chest, this is where you have normal sensation? (I am T4 complete too).

                          I had terrible itching everywhere above my injury when I was on morphine after my laminectomy. It didn't go away until I was taken off the drug. There was no rash, but the itching was dreadful, and it was even on my head.

                          Comment


                          • #14
                            You mentioned that it happens when you work out. Do you sweat? When I work out to the point my body wants to sweat but doesn't I get that itchy feeling too. I remember the same thing happening when I was AB, only it was very quick and then I would sweat instantly. I just chalk it up now to my body wanting to sweat, pores trying to open and act as they did before. It is uncomfortable for sure but if I keep pushing I'll sweat in some areas (forehead and my left shoulder).

                            Comment

                            Working...
                            X